Alert archive / Puerto Rico / Small Craft Advisories in 2013

Small Craft Advisory 97, NWS JSJ

September 5, 2013

NWS JSJ issued this small craft advisory at Sep 5, 2013, 6:30 AM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2013, 6:30 AM CDT (11:30 UTC)
Expired
Sep 6, 2013, 8:00 AM CDT
In force
26 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

545 
WHCA72 TJSJ 051130
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
730 AM AST THU SEP 5 2013

...HAZARDOUS SEAS EXPECTED THROUGH TONIGHT...

.STRENGTHENING EAST WINDS WILL GENERATE ROUGH SEAS OVER THE
ATLANTIC OFFSHORE WATERS.

AMZ710-051930-
/O.NEW.TJSJ.SC.Y.0097.130905T1130Z-130906T0000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
730 AM AST THU SEP 5 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM AST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED A SMALL CRAFT
ADVISORY...WHICH NOW IS IN EFFECT UNTIL 8 PM AST THIS EVENING.

* WINDS...SOUTHEAST WINDS 16 TO 21 KNOTS BECOMING SOUTH SOUTHEAST
  30 TO 35 KNOTS IN THE AFTERNOON.

* WAVES/SEAS...SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
579 
WHCA72 TJSJ 051529 RRA
MWWSJU

URGENT - MARINE WEATHER MESSAGE...DELAYED
NATIONAL WEATHER SERVICE SAN JUAN PR
1129 AM AST THU SEP 5 2013

...HAZARDOUS SEAS EXPECTED THROUGH TONIGHT...

.SEAS FROM CONVECTION AND FLOW AROUND A WIDE LOW PRESSURE IN THE
NORTHEAST CARIBBEAN WILL GRADUALLY SUBSIDE IN THE FAR NORTHERN
OUTER ATLANTIC WATERS. TROPICAL STORM GABRIELLE HAS DIMINISHED TO
TROPICAL DEPRESSION GABRIELLE.

AMZ710-052330-
/O.EXT.TJSJ.SC.Y.0097.000000T0000Z-130906T1300Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1129 AM AST THU SEP 5 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM AST FRIDAY...

* WINDS...SOUTHEAST WINDS 13 TO 18 KNOTS .

* WAVES/SEAS...SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
267 
WHCA72 TJSJ 051947
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
347 PM AST THU SEP 5 2013

...HAZARDOUS SEAS EXPECTED THROUGH TONIGHT...

.SEAS ARE SLOWLY SUBSIDING IN THE ATLANTIC WATERS...BUT 7 FOOT
SEAS ARE STILL POSSIBLE IN THE NORTH PORTION OF THE ZONE UNTIL
FRIDAY MORNING.

AMZ710-060400-
/O.CON.TJSJ.SC.Y.0097.000000T0000Z-130906T1300Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
347 PM AST THU SEP 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST FRIDAY...

* WINDS...SOUTHEAST WINDS 13 TO 18 KNOTS .

* WAVES/SEAS...SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
978 
WHCA72 TJSJ 060253
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1053 PM AST THU SEP 5 2013

...HAZARDOUS SEAS EXPECTED OVERNIGHT ACROSS THE OFFSHORE ATLANTIC...

.SEAS CONTINUED TO SLOWLY SUBSIDE IN THE ATLANTIC WATERS...BUT 7
FOOT SEAS ARE STILL POSSIBLE IN THE NORTH PORTION OF THE ZONE AT
LEAST UNTIL FRIDAY MORNING.

AMZ710-061100-
/O.CON.TJSJ.SC.Y.0097.000000T0000Z-130906T1300Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1053 PM AST THU SEP 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST FRIDAY...

* WINDS...SOUTHEAST WINDS 13 TO 18 KNOTS .

* WAVES/SEAS...SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
815 
WHCA72 TJSJ 060809
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
409 AM AST FRI SEP 6 2013

...HAZARDOUS SEAS EXPECTED OVERNIGHT ACROSS THE OFFSHORE
ATLANTIC...

.SEAS CONTINUED TO SLOWLY SUBSIDE IN THE ATLANTIC WATERS...BUT
7 FOOT SEAS ARE STILL POSSIBLE IN THE NORTH PORTION OF THE LOCAL
ATLANTIC OFFSHORE WATERS.

AMZ710-061300-
/O.CON.TJSJ.SC.Y.0097.000000T0000Z-130906T1300Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
409 AM AST FRI SEP 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS
MORNING...

* WINDS...SOUTHEAST WINDS 14 TO 19 KNOTS .

* WAVES/SEAS...SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 4:44 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Sep 5, 4:44 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
544 AM AST THU SEP 5 2013

.SYNOPSIS...TROPICAL STORM GABRIELLE IS NOW AT 17.5N 66.9W WITH
MAXIMUM SUSTAINED WINDS OF 40 MPH. SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH GABRIELLE WILL CONTINUE TO AFFECT THE LOCAL
ISLANDS. FOR MORE INFORMATION PLEASE READ OUR HURRICANE LOCAL
STATEMENT.

&&

.DISCUSSION...RAINFALL HAVE BEEN INCREASING SINCE MIDNIGHT...AS
TROPICAL STORM GABRIELLE MOVE SLOWLY NORTHWEST SOUTH OF THE LOCAL
AREA. VERY HEAVY RAIN WAS AFFECTING SAINT CROIX...WHERE A FLASH
FLOOD WARNING WAS ISSUED. GABRIELLE WILL CONTINUE TO MOVE VERY
SLOWLY NEXT 12-24 HOURS WHICH WILL INCREASE THE POTENTIAL FOR
FLASH FLOODING ACROSS ALL PUERTO RICO. MAIN CONCERNED AT THIS TIME
IS THE RAINFALL ACCUMULATION THAT COULD OCCUR AS THIS SYSTEM
MAINTAINS AREAS OF STRONG CONVECTION OVER THE AREA. AT THIS
TIME...PER LATEST NATIONAL HURRICANE CENTER DISCUSSION...GABRIELLE
WILL PASS ACROSS THE MONA PASSAGE TODAY...AND WILL LINGER NORTH
OF THE AREA FRIDAY. WILL SEND UPDATE TO FORECAST AS NEEDED AS
SITUATION EVOLVES DURING THE NEXT 12 HOURS.

&&

.AVIATION... MVFR CIGS LIKELY ACROSS THE LOCAL TERMINALS TODAY AS
TROPICAL STORM GABRIELLE MOVES ACROSS THE AREA.
TIST/TISX...TNCM/TKPK...TJPS AND TJSJ WILL OBSERVE LOW CIGS THIS
MORNING AND SHRA/TSRA IS LIKELY ACROSS ALL THE TERMINALS. TJBQ AND
TJMZ HAS A GOOD CHANCE OF OBSERVING WINDS UP TO 35 KTS THIS MORNING.
EXPECT DETERIORATING WX CONDS AS THE DAY PROGRESSES. TEMPO GROUPS
WILL BE ISSUED AS NEEDED TO ACCOUNT FOR SIGNIFICANT WX THAT WILL
AFFECT THE TERMINALS BUT LAST LESS THAN AN HOUR AT A TIME.

&&

.MARINE...CONDITIONS ARE EXPECTED TO REMAIN VERY DANGEROUS AS
TROPICAL STORM GABRIELLE MOVES ACROSS THE LOCAL CARIBBEAN WATERS.
REFER TO LATEST MARINE PRODUCTS FOR FURTHER INFORMATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  87  77  88  76 /  60  70  70  40
STT  87  79  88  78 /  80  70  70  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR CENTRAL INTERIOR-
     CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
     CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
     VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.

     TROPICAL STORM WARNING FOR CENTRAL INTERIOR-EASTERN INTERIOR-
     MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-
     PONCE AND VICINITY-SAN JUAN AND VICINITY-SOUTHEAST-
     SOUTHWEST-WESTERN INTERIOR.

VI...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ST CROIX-ST.
     THOMAS/ST. JOHN/ADJACENT ISLANDS.

COASTAL WATERS...

     SMALL CRAFT ADVISORY UNTIL 8 AM AST THIS MORNING FOR ATLC WATERS
     OF PUERTO RICO AND USVI FROM 10NM TO 19.5N.

&&

09/71
Hazardous weather outlook, Sep 5, 5:20 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
620 AM AST THU SEP 5 2013

AMZ710>745-PRZ001>013-061100-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
620 AM AST THU SEP 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
TROPICAL STORM WARNING IS IN EFFECT AS WELL AS A FLASH FLOOD
WATCH. TROPICAL STORM GABRIELLE IS EXPECTED TO AFFECT PUERTO RICO
TODAY AS IT MOVES TO THE NORTHWEST. PLEASE READ OUR HURRICANE
LOCAL STATEMENT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
LINGERING MOISTURE WILL CAUSE ADDITIONAL SHOWERS TO DEVELOP ACROSS
THE LOCAL ISLANDS ON FRIDAY...FURTHER EXACERBATING THE FLOODING CAUSED
BY TROPICAL STORM GABRIELLE.

.SPOTTER INFORMATION STATEMENT...
ANY REPORTS OF FLOODING OR DAMAGE WOULD BE APPRECIATED.

AMZ715-725-VIZ001-002-061100-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
620 AM AST THU SEP 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
TROPICAL STORM WARNING IS IN EFFECT AS WELL AS A FLASH FLOOD
WATCH. TROPICAL STORM GABRIELLE IS EXPECTED TO AFFECT PUERTO RICO
TODAY AS IT MOVES TO THE NORTHWEST. PLEASE READ OUR HURRICANE
LOCAL STATEMENT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
LINGERING MOISTURE WILL CAUSE ADDITIONAL SHOWERS TO DEVELOP ACROSS
THE LOCAL ISLANDS ON FRIDAY...FURTHER EXACERBATING THE FLOODING CAUSED
BY TROPICAL STORM GABRIELLE.

.SPOTTER INFORMATION STATEMENT...
ANY REPORTS OF FLOODING OR DAMAGE WOULD BE APPRECIATED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 10:59 PM CDTSpecial Marine WarningJSJ106 min
Sep 5, 12:37 AM CDTSpecial Marine WarningJSJ113 min
Sep 5, 2:16 AM CDTAreal Flood AdvisoryJSJ3 hr
Sep 5, 9:34 AM CDTAreal Flood AdvisoryJSJ5 hr
Sep 5, 10:21 AM CDTAreal Flood AdvisoryJSJ5 hr
Sep 5, 2:32 PM CDTAreal Flood AdvisoryJSJ118 min
Sep 5, 2:50 PM CDTAreal Flood AdvisoryJSJ3 hr
Sep 5, 3:16 PM CDTAreal Flood AdvisoryJSJ3 hr
Sep 5, 4:31 PM CDTAreal Flood AdvisoryJSJ3 hr
Sep 5, 5:47 PM CDTAreal Flood AdvisoryJSJ24 hr
Sep 5, 5:51 PM CDTSpecial Marine WarningJSJ54 min
Sep 5, 6:56 PM CDTAreal Flood AdvisoryJSJ3 hr
Sep 5, 2:32 AM CDTAreal Flood AdvisoryJSJ3 hr
Sep 5, 3:09 AM CDTFlash Flood WarningJSJ3 hr

Nearby

Small Craft Advisories in Puerto Rico, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.